Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 13, 2014, 4:13 AM CDT for 5 counties in Texas; 19 counties in Oklahoma. It took effect at Mar 13, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 4:13 AM CDT (09:13 UTC)
- In effect from
- Mar 13, 2014, 12:00 PM CDT
- Expired
- Mar 13, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS84 KOUN 130913 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 413 AM CDT THU MAR 13 2014 ...RED FLAG WARNING FOR MUCH OF WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS THIS AFTERNOON... ...LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS OF 15 TO 25 MPH...AND WARM AFTERNOON TEMPERATURES...WILL RESULT IN A HIGH RISK OF WILDFIRES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BY EARLY THIS AFTERNOON. OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 131715- /O.UPG.KOUN.FW.A.0009.140313T1700Z-140314T0000Z/ /O.NEW.KOUN.FW.W.0011.140313T1700Z-140314T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 413 AM CDT THU MAR 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WARM...BREEZY...AND VERY DRY CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...65 TO 75 DEGREES IN THE AFTERNOON. * WIND...15 TO 25 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
1 follow-up statement
860 WWUS84 KOUN 131617 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1117 AM CDT THU MAR 13 2014 ...RED FLAG WARNING FOR MUCH OF WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS THIS AFTERNOON... ...LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS OF 15 TO 25 MPH... AND WARM AFTERNOON TEMPERATURES...WILL RESULT IN A HIGH RISK OF WILDFIRES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BY EARLY THIS AFTERNOON. OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088- 140100- /O.CON.KOUN.FW.W.0011.140313T1700Z-140314T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 1117 AM CDT THU MAR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WARM...BREEZY AND VERY DRY CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...65 TO 75 DEGREES IN THE AFTERNOON. * WIND...15 TO 25 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:59 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 13, 3:59 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT THU MAR 13 2014
.DISCUSSION...
THE CIRCULATION BETWEEN HIGH PRESSURE OVER THE GULF COAST...AND A
LARGE AREA OF LOW PRESSURE CENTERED OVER THE MANITOBA/ONTARIO
BORDER...WILL RESULT IN A BREEZY DAY TODAY ACROSS THE SOUTHERN
PLAINS. VERY DRY AIR OVER OKLAHOMA AND NORTH TEXAS...COMBINED WITH
THE WINDS AND TEMPERATURES IN THE 60S AND 70S...WILL RESULT IN A
VERY SUPPORTIVE ENVIRONMENT FOR WILDFIRES. THIS FORECAST ISSUANCE
PROMOTES THE FIRE WEATHER WATCH TO A RED FLAG WARNING...AND
EXTENDS IT ONE HOUR INTO THE EVENING.
STRONG MOISTURE RETURN IS EXPECTED TOMORROW...AND AN APPROACHING
COLLECTION OF UPPER-LEVEL WAVES...WILL RESULT IN CHANCES OF RAIN
FOR MUCH OF THE WEEKEND. THE EXPECTED LEVELS OF INSTABILITY WILL
SUPPORT THUNDERSTORMS...ALTHOUGH SEVERE STORMS WILL BE UNLIKELY.
FOR EARLY NEXT WEEK...MODEL DIVERGENCE REMAINS ANNOYINGLY
SIGNIFICANT...AND FORECAST CONFIDENCE REMAINS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 43 74 48 / 0 0 0 30
HOBART OK 68 36 74 44 / 0 0 0 30
WICHITA FALLS TX 71 46 76 52 / 0 0 0 30
GAGE OK 75 34 67 35 / 0 0 0 10
PONCA CITY OK 70 43 68 41 / 0 0 10 10
DURANT OK 66 47 70 53 / 0 0 0 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ004>006-009>011-014>017-021>023-033>038.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ083>085-087-088.
&&
02/23Hazardous weather outlook, Mar 12, 11:30 AM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED MAR 12 2014
OKZ004>048-050>052-TXZ083>090-131100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED MAR 12 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS FRIDAY NIGHT
THROUGH SATURDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
BREEZY WINDS AND LOW HUMIDITY WILL ELEVATE FIRE DANGER THURSDAY AFTERNOON...
ESPECIALLY ACROSS WESTERN OKLAHOMA AND ADJACENT AREAS OF NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM THURSDAY.Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.